How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Basu Your Own Question
Dr Basu
Dr Basu, Experienced Specialist
Category: Medical
Satisfied Customers: 29088
Experience:  MD
23744323
Type Your Medical Question Here...
Dr Basu is online now

Why are my ankles swelling ? It isnt something I have suffered

Resolved Question:

Why are my ankles swelling ? It isn't something I have suffered from before .
Thank you
Submitted: 3 years ago.
Category: Medical
Expert:  Dr Basu replied 3 years ago.
Dr Basu :

Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.

Dr Basu :

The ankle swelling can be caused by the leaky leg veins most commonly.

Dr Basu :

Also blood clot in the leg veins also can cause swelling.

Dr Basu :

Certain medications also can cause ankle swelling.

Dr Basu :

Leaky valve means you have moderate to severe varicose veins.
Doppler ultrasound should be ordered to rule out blood clots in the leg veins.
Now, other causes like kidney disease, heart problem and liver disease also should be ruled out as possible causes of leg swelling.
If these conditions are ruled out, then your symptoms are purely varicose veins related.
You should consider wearing compression stockings during daytime to prevent swelling.
Compression stockings can be prescribed by your doctor and available in medical equipment stores.
Low dose diuretic like Furosemide ( Lasix) 20 to 40 mg daily can be used to reduce leg swelling.
Fopllow a low sodium diet and restric fluid intake to 1500 ml daily or less.
There is a natural supplement called Horse chestnut extract.
This can be used 300 mg twice daily to treat your condition.

It was my pleasure to help you today.
I am Dr Basu experienced in Cardiovascular Diseases.
If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/

Expert:  Dr Basu replied 3 years ago.
Dr Basu : Hi there, This is Dr Basu, Experienced Specialist. I am here to address your concerns and provide great service.
Dr Basu : The ankle swelling can be caused by the leaky leg veins most commonly.
Dr Basu : Also blood clot in the leg veins also can cause swelling.
Dr Basu : Certain medications also can cause ankle swelling.
Dr Basu : Leaky valve means you have moderate to severe varicose veins.
Doppler ultrasound should be ordered to rule out blood clots in the leg veins.
Now, other causes like kidney disease, heart problem and liver disease also should be ruled out as possible causes of leg swelling.
If these conditions are ruled out, then your symptoms are purely varicose veins related.
You should consider wearing compression stockings during daytime to prevent swelling.
Compression stockings can be prescribed by your doctor and available in medical equipment stores.
Low dose diuretic like Furosemide ( Lasix) 20 to 40 mg daily can be used to reduce leg swelling.
Fopllow a low sodium diet and restric fluid intake to 1500 ml daily or less.
There is a natural supplement called Horse chestnut extract.
This can be used 300 mg twice daily to treat your condition.
It was my pleasure to help you today.
I am Dr Basu experienced in Cardiovascular Diseases.
If I have answered all your questions, Please rate my response Excellent (click on the smiley faces) under this chat box only.
Please bookmark my profile for asking further questions!
This is the link to my profile:
http://www.justanswer.com/medical/expert-mysticdoc/
Customer: replied 3 years ago.
I checked my blood pressure this am it was SYS100, DIA 52, PUL 86.
Is this too low . I am on tablets to control it , wondering if dosage needs reviewing? Don't want to bother my doctor needlessly
Thank you
Expert:  Dr Basu replied 3 years ago.
Yes your blood pressure is too low.
YOu will need to discuss with your doctor to lower the dose.
By the way, if you take a calcium channel blocker like amlodipine, diltiazem, nifedipine, or verapamil that can cause ankle swelling as well.
Best wishes,
Dr Basu and 5 other Medical Specialists are ready to help you